I am a 20 year old male. I had moderate acne during my late teens and tried several cosmetic solutions to no avail. Last year, I visited a derm who prescribed topical Clindamycin gel and Aquasol vitamin A tablets. Now, since January '13 I have noticed a marked increase in hair loss. The condition progressively worsened. I visited the derm again who just suggested me to keep my hair clean and short. Finally, about 2 months ago I was prescribed B complex with Zinc capsules and Xtraglo tablets. I noticed no change. About a fortnight ago, I came across an article stating the effects of overdosing Vitamin A. Since then I have stopped taking my Vit A supplements. So is it the excess Vit A that caused the hair loss? Is it reversible? If so, how? Kindly help me as this has been a huge mental tension for the past 10 months or so.View Thread
Thanks for your reply Whimpect. I'd like to mention that early baldness is not common in my family, my grandpa still has considerable hair left, so I hope that the genetic aspect is not contributing to my hair loss. Also, it has been about 20 days since I discontinued my Vit. A tabs and I am noticing reduction in hair fall although it could be a placebo. Perhaps I should go for a hormonal test to see if all this is due to some imbalance.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.